Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 66, NWS Mobile, AL

October 13, 2006Walton County, Florida

NWS Mobile, AL issued this red flag warning at Oct 13, 2006, 2:13 PM CDT for Walton County, Florida. It took effect at Oct 14, 2006, 11:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 13, 2006, 2:13 PM CDT (19:13 UTC)
In effect from
Oct 14, 2006, 11:00 AM CDT
Expired
Oct 14, 2006, 6:00 PM CDT
In force
7 hr
Issued by
NWS Mobile, AL

County Walton County, FL

The radar

The Eglin Afb radar (KEVX), 25 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2006-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2006-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2498 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMOB 131914
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
213 PM CDT FRI OCT 13 2006

...A RED FLAG WARNING IS NOW IN EFFECT FOR SATURDAY FROM 11 AM TO 6
PM FOR THE WESTERN FLORIDA PANHANDLE DUE TO EXPECTED LOW RELATIVE
HUMIDITIES...

.DISCUSSION...A COLD FRONT IS FORECAST TO SETTLE INTO THE NORTHERN GULF
OVER THE WEEKEND...WHILE HIGH PRESSURE SENDS MUCH DRIER AIR INTO THE
GULF COAST ON SATURDAY. LOWEST DAYTIME RELATIVE HUMIDITIES ARE FORECAST TO
MODIFY BY SUNDAY.

FLZ001>006-008-141130-
/O.UPG.KMOB.FW.A.0052.061014T1600Z-061014T2300Z/
/O.NEW.KMOB.FW.W.0066.061014T1600Z-061014T2300Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
COASTAL WALTON-
213 PM CDT FRI OCT 13 2006

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING...
WHICH IS IN EFFECT FROM 11 AM TO 6 PM CDT SATURDAY FOR THE WESTERN FLORIDA
PANHANDLE DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITIES. 
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

LOWEST DAYTIME RELATIVE HUMIDITIES ARE FORECAST TO DROP TO AROUND 
25 PERCENT SATURDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR WITH A LONG DURATION OF LOW RELATIVE HUMIDITY
INCREASING THE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Oct 13, 3:45 AM CDT, 10 hours 28 minutes earlier.

Area forecast discussion, Oct 13, 3:45 AM CDT, 10 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
345 AM CDT FRI OCT 13 2006

.SYNOPSIS...FOR THE CURRENT FORECAST...THE SHORT TERM IS PRETTY
STRAIGHT FORWARD...WITH SURFACE FRONT PUSHED TO THE NORTHERN GULF
COAST AS I TYPE. THE EXTENDED IS ANOTHER STORY...WITH TIMING ISSUES
TO DEAL WITH. FIRST THINGS FIRST...IN THE UPPER LEVELS OF THE
TROPOSPHERE...DEEP UPPER LOW THAT HAS BEEN PROVIDING THE FOCUS FOR
WEATHER OVER THE NORTHEASTERN HALF OF THE CONUS HAS MEANDERED TO JUST
NORTH OF LAKE SUPERIOR...WITH ANOTHER CLOSE LOW OFF THE SOUTHERN
CALIFORNIA COAST. SUBTROPICAL RIDGE OVER THE SOUTHERN GULF OF
MX/CARIBBEAN IS SHOWING THE EFFECTS OF THE SOUTHERN CA UPPER
LOW...BEING QUITE FLAT AT THIS TIME. SURFACE FRONT...AS STATED
ABOVE...HAS PUSHED TO THE GULF COAST...WITH VERY DRY AIR NOT TOO FAR
NORTH OF THE I-20 CORRIDOR(LOOKING AT THE GOES PRECIP H20 PLOT). LAST
EVENINGS SOUNDINGS ALONG THE I-20 CORRIDOR SHOW THAT MOST OF THE
MOISTURE IS GENERALLY IN THE 7K TO 13K LAYER...THOUGH LOOKING AT THE
LATEST SURFACE OBS FROM STATIONS TO THE NORTH SHOW THAT THIS HAS
DROPPED A FEW THOUSAND FEET. EVEN SO...CLOUD BASE REPORTS FROM
STATIONS TO THE WEST SHOW CLOUD BASES AROUND 3K...WITH WEAK UPGLIDE
IN THESE LEVELS.

&&

.SHORT TERM (TODAY THROUGH TONIGHT)...MORNING SFC ANALYSIS SHOWS MAIN
COLD FRONT CONTINUES TO PUSH SOUTHWARD TOWARD THE COAST.
MEANWHILE...THE DRIER AND COOLER AIRMASS LAGS BEHIND THE FRONT
CLOSER TO THE 850 MB BOUNDARY ACROSS CENTRAL AL AND MS. SOME
SPRINKLES AND LIGHT SHOWERS ARE CURRENTLY ONGOING ALONG AND AHEAD OF
THIS 850 MB FRONT...WHILE A SOUTHERN STREAM SHORTWAVE IS GENERATING
SHOWERS AND THUNDERSTORMS AHEAD OF THE SFC FRONT OVER THE TEXAS AND
LOUISIANA COASTAL WATERS. AS LARGE UPPER VORTEX NORTH OF THE GREAT
LAKES SHIFTS EASTWARD...NUMEROUS SHORTWAVES ROTATING AROUND IT WILL
SHOVE THE FRONT SOUTHWARD THROUGH THE DAY. THE UPPER LEVEL FRONT IS
EXPECTED TO PASS BY LATER THIS MORNING. UNTIL THE UPPER TROUGH
PASSES...WEAK FORCING WILL CONTINUE TO ALLOW SOME ISOLATED SHOWERS
TO DEVELOP AND WILL INCLUDE THE MENTION OF ISOLATED SHOWERS IN THE
FORECAST THROUGH NOON TODAY. CLOUDS WILL ALSO CLEAR THIS AFTERNOON
BUT CONTINUED COLD AIR ADVECTION WILL HOLD TEMPS DOWN INTO THE LOW
TO MID 70S. CLEAR SKIES AND A DRY AIRMASS...ALONG WITH THE LONGER
NIGHTTIME PERIOD...WILL ALLOW FOR IDEAL RADIATIONAL COOLING AND THE
COOLEST TEMPS OF THE FALL SO FAR TONIGHT. OVERNIGHT LOWS ARE EXPECTED
TO FALL INTO THE UPPER 50S NEAR THE COAST TO LOW 40S ACROSS THE
INTERIOR AREAS. CANNOT COMPLETELY RULE OUT A FEW UPPER 30S IN THE
NORMALLY COOLER LOCATIONS WHERE WINDS GO CALM. /13

.LONG TERM (SATURDAY THROUGH FRIDAY)...MODELS STARTING TO SHOW SOME
DIVERGENCE SATURDAY SUNRISE...MAINLY WITH THE SOUTHWESTERN CONUS LOW.
NMA HAS A DEEP SHORTWAVE MOVING NORTH ALONG THE WESTERN MX
COAST...HELPING TO HOLD BACK AND DETACH THE CALIFORNIA COAST LOW FROM
THE FLOW. RESULT OF THESE TWO SYSTEMS DANCING AROUND EACH OTHER IS
THE CALIFORNIA LOW MEANDERING SOUTHEASTWARD TO OVER NW-RN MEX BY
F84/MONDAY MORN...ALLOWING THE SUBTROPICAL RIDGE TO BUILD AND LOW
LEVEL HIGH BUILD OVER THE EASTERN CONUS. WITH THE SW DYNAMICS CREATED
LOW OVER WEST TX/RIO GRANDE VALLEY...THE NAM HAS A STRONG LOW LEVEL
FLOW MAINLY LOCATED OVER TX/W-RN LA.

THE GFS...ON THE OTHER HAND...DEVELOPS A LOW OFF THE WEST COAST OF
LATIN AMERICA...BUT DOES IT 24HRS LATER...ALLOWING THE SW-RN US/NW-RN
MEX LOW TO MOVE EASTWARD FASTER...THOUGH WITH SOME ADVERTISING
SPLITTING OF THE ENERGY...IS RELATIVELY SLOW THROUGH SUNDAY NIGHT.
FROM MONDAY MORN ON...THIS SHORTWAVE MOVES QUICKLY EASTWARD OVER THE
SOUTHERN PLAINS TO OVER THE LOWER MISS RIVER VALLEY BY SUNSET MONDAY.
LOOKING AT THE ENSEMBLES...THIS IS THE MOST PROGRESSIVE
SOLUTION...WITH THE ENSEMBLE MEAN OF THE 500MB HEIGHTS ADVERTISING
AN UPPER TROUGH STRETCHING FROM OFF BAJA CALIFORNIA TO THE WESTERN-
MOST CENTRAL PLAINS. ECMWF/UKMET/CANADIAN ALSO SHOWING THIS
SPREAD...THOUGH ARE GENERALLY BETWEEN THE NAM AND GFS SOLUTIONS.

FOR THE FORECAST THROUGH SUNDAY NIGHT...HAVE TAKEN THE GFS SOLUTION
AS A START...BUT SLOWED IT DOWN BY 12 HRS...AS FEEL THIS WILL GET THE
TIMING BETTER FOR THE ONSET OF THE PRECIP.

FOR MONDAY ON...AS THIS SHORTWAVE PASSES...IT LEAVES A TRAILING
FRONT...WHICH STALLS ALONG THE NORTHERN GULF COAST LATE TUESDAY...
PROVIDING A FOCUS FOR PRECIP THROUGH MID WEEK...WITH A FRONT EXPECTED
TO CROSS THE FA IN THE LATER THURSDAY NIGHT THROUGH FRIDAY TIME
FRAME.

&&

.MARINE...A COLD FRONT WILL CONTINUE TO MOVE SOUTHWARD ACROSS THE
MARINE AREA THROUGH THIS MORNING AND IS EXPECTED TO BE SOUTH OF THE
COASTAL WATERS BY LATER THIS MORNING. A GENERALLY LIGHT SOUTHERLY
FLOW AHEAD OF THE FRONT WILL BECOME NORTHERLY AND INCREASE TO 15 TO
20 KNOTS BY THIS AFTERNOON. COOL AIR DRAINAGE WILL LIKELY KEEP WINDS
IN THE 15 TO 20 KNOT RANGE THROUGH TOMORROW. HIGH PRESSURE WILL
BUILD IN JUST NORTH OF THE COASTAL WATERS...SHIFTING EASTWARD
THROUGH THE WEEKEND. THIS WILL RESULT IN A MODERATE TO OCCASIONALLY
STRONG EASTERLY FLOW THROUGH SATURDAY. AN INCREASINGLY STRONG
ONSHORE FLOW ALONG WITH BUILDING SEAS WILL DEVELOP FOR SUNDAY AND
MONDAY AS AN AREA OF LOW PRESSURE DEVELOPS ACROSS TEXAS AND
LOUISIANA AND MOVES NORTHEASTWARD ACROSS THE AREA. A SMALL CRAFT
ADVISORY MAY BE REQUIRED DURING THE FIRST PART OF NEXT WEEK. /13

&&

.FIRE WEATHER...COOLER AND MUCH DRIER AIR WILL MOVE OVER THE AREA
TODAY INTO TONIGHT. FIRE WX WATCH IN EFFECT FOR SATURDAY. RETURN FLOW
IS EXPECTED TO START MOISTENING THINGS UP SATURDAY NIGHT OR
SUNDAY...BUT THE QUESTIONS IS HOW FAST. PROBABLY A BIT TOO QUICK IN
BRINGING IN THE LOW LEVEL MOISTURE...ESPECIALLY OVER THE EASTERN
SECTION OF THE FA.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      73  49  79  58  82 /  20  10   0  10  30
PENSACOLA   74  52  80  58  82 /  20  10   0  10  20
DESTIN      71  56  79  62  82 /  20  10  10  10  10
EVERGREEN   71  40  79  45  81 /  20  10   0  10  10
WAYNESBORO  73  42  76  49  81 /  10  10  10  10  30
CAMDEN      73  42  79  44  81 /  10  10  10  10  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...FIRE WEATHER WATCH FROM 11 AM SATURDAY TO 6 PM SATURDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
     INLAND OKALOOSA...AND INLAND SANTA ROSA.

MS...NONE.
GM...NONE.
&&

16/13
Hazardous weather outlook, Oct 13, 7:50 AM CDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
750 AM CDT FRI OCT 13 2006

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079-
141200-
COASTAL WATERS FROM DESTIN TO PASCAGOULA OUT 60 NM-
MOBILE BAY-BALDWIN COASTAL-BALDWIN
INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-
ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-GREENE-MOBILE COASTAL-MOBILE
INLAND-MONROE-OKALOOSA COASTAL-OKALOOSA INLAND-PERRY-SANTA ROSA
COASTAL-SANTA ROSA INLAND-STONE-WASHINGTON-WAYNE-WILCOX-
750 AM CDT FRI OCT 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE AND
ADJACENT GULF COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

MODERATE TO STRONG NORTHEASTERLY WINDS WILL REMAIN IN PLACE THROUGH
TONIGHT ACROSS THE NORTHERN GULF. THIS WILL MAKE FOR HAZARDOUS
CONDITIONS FOR SMALL CRAFT AND OTHER MARINE INTERESTS THROUGH THE
DAY AND INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH NEXT THURSDAY.

AN AREA OF LOW PRESSURE IS EXPECTED TO DEVELOP TO THE WEST OF THE
AREA BY THE END OF THE WEEKEND. THIS SYSTEM WILL MOVE TOWARD
SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE WESTERN FLORIDA
PANHANDLE THROUGH THE EARLY AND MIDDLE PART OF NEXT WEEK. IT APPEARS
THAT THERE WILL BE A GOOD CHANCE OF SHOWERS AND STORMS ACROSS THE
REGION SUNDAY THROUGH WEDNESDAY. WHILE THERE IS A BETTER CHANCE OF
SHOWERS AND THUNDERSTORMS IN THE SUNDAY THROUGH WEDNESDAY TIME
FRAME...THE PROBABILITY OF WIDESPREAD SEVERE WEATHER CURRENTLY IS
LOW.

IN ADDITION...STRONG SOUTHERLY FLOW ON SUNDAY WILL CREATE A MODERATE RISK
OF RIP CURRENTS ACROSS THE SURF BEACHES OF ALABAMA AND THE WESTERN
FLORIDA PANHANDLE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL FOR
SEVERE WEATHER OPERATIONS WILL NOT BE REQUIRED THROUGH TONIGHT.

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.